A Caltech Library Service

Inertia properties of indefinite quadratic forms

Sayed, Ali H. and Hassibi, Babak and Kailath, Thomas (1996) Inertia properties of indefinite quadratic forms. IEEE Signal Processing Letters, 3 (2). pp. 57-59. ISSN 1070-9908. doi:10.1109/97.484217.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We study the relation between the solutions of two estimation problems with indefinite quadratic forms. We show that a complete link between both solutions can be established by invoking a fundamental set of inertia conditions. While these inertia conditions are automatically satisfied in a standard Hilbert space setting, they nevertheless turn out to mark the differences between the two estimation problems in indefinite metric spaces. They also include, as special cases, the well-known conditions for the existence of H-infinity-filters and controlers.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1996 IEEE. Reprinted with permission. Manuscript received September 5, 1994. This work was supported by a Research Initiation Award from the National Science Foundation under Award MIP-9409319 and by the Army Research Office under Contract DAAL03-89-K-0109. The associate editor coordinating the review of this letter and approvmg it for publicatlon was Dr. T. S. Durrani.
Funding AgencyGrant Number
Army Research Office (ARO)DAAL03-89-K-0109
Issue or Number:2
Record Number:CaltechAUTHORS:SAYieeespl96
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1637
Deposited By: Tony Diaz
Deposited On:08 Feb 2006
Last Modified:08 Nov 2021 19:12

Repository Staff Only: item control page